Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


I would like to gain plenty of weight
May 21, 2004

I have been loosing weight steadly over the past few years, I believe because of hiv. I have read about the rhgh and asked my docter if he can write for me a prescription and he would not because he says they do not have any rhgh out there for women yet and also doesn't think I have lost that much weight. My highest weight has been 110lbs and currently I am 94lbs which is alot for a small person. I eat well and I am in good health, work out, sometimes weights lifting but I keep loosing weight nonetheless Are there any other ways to get this hormone? Help!

Response from Dr. Frascino

Hello,

I would not recommend recombinant human growth hormone as a first-line therapy for weight loss in the setting of HIV disease. Although it certainly can be used in women or men, it has significant side effects and toxicities.

Your problem is gradual weight loss. Your first step should be an evaluation to find out why. I would start with a visit to an HIV-savvy nutritionist to check the nutritional status of and to optimize your diet. Your HIV specialist should also examine you and run the appropriate laboratory studies to see if there is a medical reason for weight loss, such as absorption problems, diarrhea, a hormonal imbalance (hyperthyroidism), a psychological problem, etc. The treatment should be directed at the underlying problem. If it did turn out to be HIV wasting, you might respond to an appetite stimulant or non-adrenergic anabolic steroid, such as Oxandrine. The bottom line is that there are a whole range of therapeutic modalities I would suggest prior to considering recombinant human growth hormone. I would suggest you explore these safer, and often more effective, therapies first.

Good luck.

Dr. Bob


Previous
Im recently diagnosed HIV . . .
Next
Update

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement